Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes difficulty to sleep?

User rating for this question
Very Good
Answered by
Practicing since : 2014
Answered : 2128 Questions
Question
SOMETIMES, ONE OR TWO TIMES PER MONTH, I WILL WAKE UP AND BE ALL AGITATED AND UNABLE TO
GET BACK TO SLEEP VERY UNPLEASANT WHAT TO YOU RECOMMEND
I AM A RETIRED PHARMACIST AND HAVE NEVER ABUSED ANY DRUG
I HAVE USED DIAZEPAM WHEN THIS HAS HAPPENED PERHAPS 10 TIMES PER YEAR
Wed, 30 May 2018 in Mental Health
 
 
Answered by Dr. Alexander H. Sheppe 3 hours later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Benzodiazepines are contraindicated for people over 65 given risk of falls, delirium, dementia, withdrawal, coma, and death. Furthermore, benzodiazepines alter sleep architecture resulting in an inefficient sleep particularly in older people. Instead, try non-benzodiazepine medications such as melatonin, Ramelteon, or trazodone. Even better is cognitive behavioral therapy for insomnia (CBTi).

Dr. Sheppe
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor